Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 30, NWS Pueblo, CO

June 9, 201014 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 9, 2010, 3:10 PM MDT for 14 counties in Colorado. It took effect at Jun 10, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 3:10 PM MDT (21:10 UTC)
In effect from
Jun 10, 2010, 12:00 PM MDT
Expired
Jun 10, 2010, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS85 KPUB 092110
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT WED JUN 9 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220... 224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...THE
SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN FRONT
RANGE...UNTIL 8 PM THIS EVENING...FOR LOW HUMIDITY...HIGH HAINES
INDICES...GUSTY WINDS AND DRY FUELS...

...A RED FLAG WARNING IS NOW IN EFFECT FOR FIRE WEATHER ZONES
220...221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE
COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART 
RANGE...THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN
FRONT RANGE...FROM NOON TO 8 PM THURSDAY...FOR LOW HUMIDITY...HIGH
HAINES INDICES...GUSTY WINDS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA
LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING THROUGH
EARLY THIS EVENING FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING
CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY AND THE SOUTHEAST
MOUNTAINS AND SOUTHERN FRONT RANGE...AND HAS ISSUED A RED FLAG
WARNING FROM NOON TO 8 PM MDT ON THURSDAY FOR THE UPPER ARKANSAS
RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS
VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...THE
SOUTHEAST MOUNTAINS AND AND THE SOUTHERN FRONT RANGE. THESE WARNINGS
HAVE BEEN ISSUED FOR LOW AFTERNOON HUMIDITY LEVELS...HIGH HAINES
INDICES OF 5 OR 6 AND GUSTY WINDS...WHICH COMBINED WITH DRY
FUELS...WILL PRODUCE EXTREME FIRE BEHAVIOR. 

COZ220-224-225-101315-
/O.UPG.KPUB.FW.A.0019.100610T1800Z-100611T0200Z/
/O.NEW.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/
/O.CON.KPUB.FW.W.0029.000000T0000Z-100610T0200Z/
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
310 PM MDT WED JUN 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...224...225

AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 20
TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE EARLY EVENING
AND AGAIN THURSDAY AFTENROON AND EVENING. THESE CONDITIONS...COMBINED
WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES
OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ221-222-101315-
/O.UPG.KPUB.FW.A.0019.100610T1800Z-100611T0200Z/
/O.NEW.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-
310 PM MDT WED JUN 9 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...221...222

AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 20
TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THURSDAY AFTENROON AND
EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE
CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC
FIRE BEHAVIOR IF A FIRE SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
183 
WWUS85 KPUB 100157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT WED JUN 9 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
220...221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE
COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...
THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN
FRONT RANGE...FROM NOON TO 8 PM THURSDAY...FOR LOW HUMIDITY...
HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FROM NOON TO 8 PM MDT ON THURSDAY FOR THE UPPER ARKANSAS
RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS
VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART
RANGE...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN FRONT RANGE.
LOW AFTERNOON HUMIDITY LEVELS...HIGH HAINES INDICES OF 5 OR 6 AND
GUSTY WINDS ARE EXPECTED TO RETURN TO THE REGION TOMORROW....WHICH COMBINED
WITH THE DRY FUELS...WILL PRODUCE EXTREME FIRE BEHAVIOR.

COZ220-224-225-101800-
/O.EXP.KPUB.FW.W.0029.000000T0000Z-100610T0200Z/
/O.CON.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/
UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
757 PM MDT WED JUN 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...224...225

AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF
20 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA AGAIN THURSDAY
AFTERNOON AND EVENING. THESE CONDITIONS...COMBINED WITH DRY
FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE
SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ221-222-101800-
/O.CON.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-
757 PM MDT WED JUN 9 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...221...222

AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF
20 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THURSDAY AFTERNOON
AND EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL
CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND
ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
599 
WWUS85 KPUB 101005
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT THU JUN 10 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220...
221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE
COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...
THE SAN LUIS VALLEY...THE SOUTHERN FRONT RANGE...FROM NOON TO 8
PM TODAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS
AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FROM NOON TO 8 PM MDT TODAY...FOR THE UPPER ARKANSAS
RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS
VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...
AND THE SOUTHERN FRONT RANGE. LOW AFTERNOON HUMIDITY LEVELS...HIGH
HAINES INDICES AND GUSTY WINDS WILL BE FOUND ACROSS THE REGION
TODAY...WHICH COMBINED WITH THE DRY FUELS...WILL PRODUCE THE
POTENTIAL FOR EXTREME FIRE BEHAVIOR.

COZ220>222-224-225-110200-
/O.CON.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
405 AM MDT THU JUN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...224...225

AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF
25 TO 35 MPH CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON AND
EARLY THIS EVENING. HIGH HAINES INDICES OF 5 OR 6 ARE ALSO EXPECTED.THESE
CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS
FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR
IF A FIRE SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
453 
WWUS85 KPUB 102101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT THU JUN 10 2010

...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
220... 221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE
COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...THE
SAN LUIS VALLEY AND THE SOUTHERN FRONT RANGE...UNTIL 8 PM THIS
EVENING...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS
AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING
UNTIL 8 PM MDT...FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING
CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY...FREMONT 
COUNTY...TELLER COUNTY AND THE RAMPART RANGE AND THE SOUTHERN
FRONT RANGE. LOW AFTERNOON HUMIDITY LEVELS... HIGH HAINES INDICES
AND GUSTY WINDS WILL BE FOUND ACROSS THE REGION THROUGH THE
EVENING...WHICH COMBINED WITH THE DRY FUELS...WILL PRODUCE THE
POTENTIAL FOR EXTREME FIRE BEHAVIOR.

COZ220>222-224-225-110200-
/O.CON.KPUB.FW.W.0030.000000T0000Z-100611T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
301 PM MDT THU JUN 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...224...225

LOW HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 25 TO
35 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH EARLY THIS 
EVENING. HIGH HAINES INDICES OF 5 OR 6 ARE ALSO EXPECTED. THESE
CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS
FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR
IF A FIRE SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
659 
WWUS85 KPUB 110149
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT THU JUN 10 2010

...RED FLAG WARNING WILL EXPIRE AT 800 PM THIS EVENING FOR FIRE
ZONES 220...221...222...224...AND 225...WHICH INCLUDES CHAFFEE AND
LAKE COUNTIES...FREMONT COUNTY...THE SAN LUIS VALLEY...THE SANGRE
DE CRISTO AND WET MOUNTAINS AND PIKES PEAK AND THE RAMPART RANGE...

.RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE OVERNIGHT AS
TEMPERATURES COOL AND WINDS DECREASE. THEREFORE THE RED FLAG
WARNING FOR THE SOUTH CENTRAL AND SOUTHEAST MOUNTAINS AND VALLEYS
WILL BE ALLOWED TO EXPIRE AT 800 PM.

COZ220>222-224-225-110300-
/O.EXP.KPUB.FW.W.0030.000000T0000Z-100611T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
749 PM MDT THU JUN 10 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...220...221...222...224...225

RELATIVE HUMIDITIES HAVE INCREASED ABOVE 15 PERCENT THIS EVENING
AND WINDS ARE EXPECTED TO CONTINUE TO DECREASE OVERNIGHT...ENDING
THE THREAT FOR EXTREME FIRE BEHAVIOR.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:51 PM MDT, 19 minutes earlier.

Area forecast discussion, Jun 9, 2:51 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT WED JUN 9 2010

.SHORT TERM...

(TONIGHT AND THURSDAY)

...SHORT TERM CONCERNS INCLUDE CHANCES FOR SEVERE STORMS THIS
EVENING ALONG WITH RECORD HEAT AND CRITICAL FIRE WX DEVELOPMENT ON
THURSDAY...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS HAS WEAK TO
MODERATE WEST TO SW FLOW ALOFT ACROSS THE REGION WITH AN UPPER LEVEL
LOW WORKING ITS WAY ON SHORE ACROSS THE PAC NW COAST ATTM. SFC HIGH
PRESSURE BUILDING ACROSS THE HIGH PLAINS ALONG WITH STRONG HEATING
ACROSS THE HIGHER TERRAIN HAS KEPT MOIST SOUTH TO SOUTHEAST UPSLOPE
FLOW IN PLACE ACROSS THE EASTERN PLAINS WITH CURRENT DEW PTS IN THE
50S TO LOWER 60S ATTM. CURRENT SATELLITE AND RADAR DATA HAS CU AND
ISOLATED STORMS DEVELOPING ACROSS THE HIGHER TERRAIN OF THE CENTRAL
AND SOUTHEAST MTS ATTM.

TONIGHT...MAIN CONCERN CONTINUES TO BE IF WARM AIR ALOFT WILL
CONTINUE TO CAP DEEP MOIST CONVECTION ACROSS THE I-25 CORRIDOR AND
THE EASTERN PLAINS. LATEST MODELS CONTINUE TO ADVERTISE INCREASING
SW FLOW ALOFT WITH THE WARMER AND DRIER AIR ACROSS WESTERN COLORADO
MOVING OUT ACROSS THE EASTERN MTS AND PLAINS. CURRENT LAPS AND SPC
MESO ANALYSIS HAS CAPES BETWEEN 1500-3000 J/KG ACROSS THE PLAINS
WITH SHEARS BETWEEN 30-40 KTS ATTM. MESO DATA ALSO HAS CINCH OF
100-150 J/KG ACROSS MOST OF THE PLAINS. CURRENT THINKING IS WILL
CONTINUE TO SEE A FEW STORMS DEVELOP ACROSS THE HIGHER TERRAIN
THROUGH THE LATE AFTERNOON WITH DEVELOPMENT DIMINISHING WITH LOSS OF
HEATING AND THE ENTRAINMENT OF DRIER AIR FROM THE WEST. COULD SEE A
STORM OR TWO DEVELOP ACROSS THE EASTERN PLAINS...THOUGH FOR THE MOST
PART WILL BELIEVE THE GFS WHICH KEEPS STRONG CAP IN PLACE AND KEEPS
THE AREA DRY OVERNIGHT. HOWEVER...WILL KEEP SLIGHT POPS IN TACT
OVERNIGHT WITH H7 WAA POSSIBLY HELPING TO BREAK THE WEAKER CAP
ACROSS THE PALMER DVD AND FAR SE PLAINS. STORMS WHICH DUE DEVELOP
WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH LARGE HAIL THE
MAIN THREAT...THOUGH CANT RULE OUT A TORNADO. OUT WEST...BREEZY SW
WINDS AND HAVE BEEN SLOWER TO DEVELOP...HOWEVER LATEST OBSERVATIONS
HAVE RED FLAG CRITERIA BEING MET AND WILL KEEP CURRENT WARNING
ONGOING FOR FIRE WX ZONES 220...224 AND 225 THROUGH 8 PM.

THURSDAY...MODELS REMAIN IN GOOD AGREEMENT OF MODERATE SW FLOW ALOFT
ACROSS THE REGION WITH GUSTY SW WINDS MIXING DOWN ACROSS THE AREA
THROUGH THE LATE MORNING AND AFTERNOON WITH EXPECTED DRY LINE INTO
WESTERN KANSAS. H7 TEMPS PROGGED AND DOWNSLOPE FLOW AROUND 20C WILL
ALLOW FOR AT OR ABOVE RECORD WARMTH ACROSS THE AREA WITH CURRENT
RECORDS FOR ALS...COS...AND PUB RESPECTIVELY...89F IN 1981...92F IN
1953 AND 101F IN 1953. THIS WILL ALSO INCREASE FIRE DANGER AREA WIDE
AND WILL UPGRADE CURRENT FIRE WX WATCH FROM 18Z THU THRU 02Z FRI FOR
FIRE WX ZONES 220...221...222...224 AND 225...WHERE CURRENT FUELS
ARE LISTED AS CRITICAL. -MW

.LONG TERM...

(THU NITE - WED)

MAIN CONCERN THIS FCST PD IS DEEP TROUGH AFFECTING THE WX FOR THIS
WEEKEND.

UNSEASONABLY STRONG DEEP CLOSED LOW TO OUR WEST WILL BE THE MAIN
WEATHER MAKER FOR OUR REGION DURING THIS PD. ATTM I AM NOT TOO
CONFIDENT ON HOW THIS SYSTEM WILL PLAY OUT ACROSS THE FCST AREA.

BY 12Z FRIDAY...FIRST HINT OF SYSTEM AFFECTING AREA WILL BE A COOL
FRONT WHICH WILL LIKELY BE ON THE PALMER DIVIDE BY THIS TIME. THIS
BOUNDARY WILL LIKELY ONLY SLOWLY DROP SOUTH DURING THE DAY...BEING
LOCATED ROUGHLY ALONG THE US-50 CORRIDOR BY 00Z SAT. N OF THIS FRONT
WE COULD SEE SOME THUNDER...POSSIBLY STRONG GIVEN THE SHEAR AND
CAPE.

WITH A BIG MCS LIKELY OVER NE CO LATE FRI AFTERNOON/EVENING...EXPECT
FRONT TO BLAST THROUGH REMAINDER OF THE PLAINS FRI EVENING...WITH
LOW CLOUDS AND SHOWER AND THUNDER OVER THE PLAINS. CLOUDS AND
CHANCES OF PRECIP WILL LIKELY BE ON THE INCREASE FRI EVE OVER THE
REMAINDER OF THE FCST AREA AS SYSTEM MOVES CLOSER TO THE REGION.

NOW...ACCORDING TO THE GFS...SATURDAY WILL BE COOL AND MOSTLY CLOUDY
TO CLOUDY ACROSS THE REGION. BEST CHANCE OF PRECIP ON THIS DAY IS
LIKELY GOING TO BE ACROSS THE C MTNS...THE PIKES PEAK REGION...AND
POSSIBLY THE FAR SE PLAINS LATE IN THE DAY. TEMPS WILL BE
COOLER...WITH THE COLORADO SPRINGS AREA ONLY REACHING INTO THE
60S...LOW 70S PUEBLO AND POSSIBLY LOW 80S OVER THE FAR E PLAINS.
TEMPS WILL BE COOL IN THE MTNS...ESPECIALLY C AND PIKES PEAK REGION.

ACCORDING THE TO 12Z EC...CUTOFF LOW WILL BE A BIT DEEPER AND MORE
N-S ORIENTED...AND THIS SIMULATION IS FCSTING THE BOUNDARY ON
SATURDAY TO LIFT NWD ACROSS NE CO. THIS WOULD KEEP OUR AREA IN A
WARM DRY SOUTHERLY SFC FLOW. FOR NOW...WILL GO WITH THE GFS AS OTHER
SURROUNDING WX OFFICES HAVE GONE THIS WAY.

ACCORDING TO THE LATEST 18Z NAM...IT HAS A SURGING COLD FRONT AND IS
SIMILAR TO THE GFS SOLUTION.

OBVIOUSLY...GIVEN THE CONFLICTING MODEL OUTPUT...SAT HAS THE
POTENTIAL TO BE A VERY BIG (TEMPERATURE) BUST DAY.

SUNDAY WILL LIKELY BE COOL AND CLOUDY OVER THE ENTIRE REGION.
INSTABILITY IN THE LOW LEVELS WILL BE NIL AT BEST WITH ONLY ELEVATED
CONVECTION POSSIBLE. GENERALLY...EXPECTED SCTD SHOWERS THROUGHOUT
THE DAY FCST AREA-WIDE. TEMPS WILL ONLY BE IN THE 60S AND 70S...AND
THESE TEMPS MAY BE A BIT OPTIMISTIC. WE WILL LIKELY SEE SOME SNOW
OVER THE C MTNS...BUT ACCUMS WILL LIKELY OCCUR AT THE HIGHEST
ELEVATIONS.

BY MONDAY...REMNANTS OF TROUGH WILL STILL BE TO THE WEST SO EXPECT
TEMPS TO BEGIN REBOUNDING WITH INSTABILITY SHOWERS BY THE AFTERNOON
TIME PD. MONDAY MORNING WILL LIKELY START OF CLOUDY WITH CLOUDS
GRADUALLY DECREASING AS THE AFTERNOON PROGRESSES.

BY TUE INTO WED WE SHOULD DRY OUT WITH TEMPS RECOVERING INTO THE
80S. /HODANISH

&&

.AVIATION...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING AT KCOS AND KPUB WHICH COULD BRIEFLY
CREATE MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED FOR
TAF SITES THROUGH THE NEXT 24 HOURS. INCREASING SW FLOW ALOFT WILL
MIX DOWN ACROSS THE ACROSS THE AREA WITH GUSTY SW WINDS OF 20 TO 35
MPH EXPECTED AT TAF SITES LATE THURSDAY MORNING THROUGH THE LATE
AFTERNOON. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220-224-225.

RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR COZ220>222-
224-225.

&&

23/34
Hazardous weather outlook, Jun 9, 6:02 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
602 AM MDT WED JUN 9 2010

COZ058>089-093>099-101215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
602 AM MDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE SOUTHEAST AND CENTRAL MOUNTAINS...AND THE SOUTHEAST
PLAINS.  THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING...SMALL HAIL AND WIND GUSTS UP TO 45 MPH.  THERE IS THE
CHANCE THAT ONE OR TWO STORMS COULD BECOME SEVERE...MAINLY NORTH OF
HIGHWAY 50.  HAIL THE SIZE OF HALF DOLLARS WILL BE POSSIBLE.  WIND
SHEAR WILL BE STRONG ENOUGH TO PRODUCE ROTATING STORMS AND THUS AN
ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE DANGER IS EXPECTED TO REMAIN VERY HIGH OVER MOST OF
SOUTHEAST COLORADO ON THURSDAY. THE THREAT WILL BE HIGHEST WEST OF
INTERSTATE 25 FOR AREAS WHERE FUELS ARE DRY. THE COMBINATION OF
HIGH TEMPERATURES...STRONG SOUTHWEST WINDS...AND LOW HUMIDITIES
WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID AND ERRATIC FIRE
GROWTH.

THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN
COLORADO FROM FRIDAY THROUGH THE WEEKEND...AS A STORM SYSTEM MOVES
OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES. AT THIS
TIME...THE SEVERE WEATHER THREAT WITH THESE STORMS APPEARS
LIMITED...BUT LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL
HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON OVER THE CENTRAL AND EASTERN MOUNTAINS AND THE
SOUTHEAST PLAINS.

28/44

In the hours before

Special weather statement, Jun 9, 2:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT WED JUN 9 2010

COZ060>062-064>066-069-072-073-077-092100-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN
LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA
GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS
ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND
11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000
FT-SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN
CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-
226 PM MDT WED JUN 9 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO
  EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO
  NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SARGENTS...OR 36 MILES EAST
OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PONCHA SPRINGS.
  PONCHA PASS.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:42 PM MDTTornado WarningPUBEl Paso27 min
Jun 9, 1:34 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas56 min
Jun 9, 2:32 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas58 min
Jun 9, 3:27 PM MDTSevere Thunderstorm WarningPUBLas Animas63 min
Jun 9, 3:39 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jun 9, 4:09 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jun 9, 4:26 PM MDTSevere Thunderstorm WarningPUBLas Animas27 min

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.